www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/11400

Title: On the Weibull-Gamma frailty model, its infinite moments, and its connection to generalized log-logistic, logistic, Cauchy, and extreme-value distributions
Authors: Molenberghs, Geert
Verbeke, Geert
Issue Date: 2011
Publisher: ELSEVIER SCIENCE BV
Citation: JOURNAL OF STATISTICAL PLANNING AND INFERENCE, 141 (2). p. 861-868
Abstract: It is shown that the commonly used Weibull-Gamma frailty model has a finite number of finite moments only and that its marginal distribution generalizes the log-logistic distribution. In some cases there is not even a finite variance, and there are cases without a single finite moment. Upon transformation to the entire real line, generalized logistic and generalized Cauchy distributions are introduced and their connection with the previous ones established, as well as with the extreme-value distribution. Apart from intrinsic and classroom value, the family can be of use when formulating non-informative priors in Bayesian data analysis. Also, gauging the amount of finite moments is important when checking regularity conditions in the Weibull-Gamma model. Our findings are illustrated using data from survival in cancer patients. (c) 2010 Elsevier B.B. All rights reserved.
Notes: [Molenberghs, Geert; Verbeke, Geert] Univ Hasselt, Interuniv Inst Biostat & Stat Bioinformat, B-3590 Diepenbeek, Belgium. [Molenberghs, Geert; Verbeke, Geert] Katholieke Univ Leuven, Interuniv Inst Biostat & Stat Bioinformat, B-3000 Leuven, Belgium. geert.molenberghs@uhasselt.be
URI: http://hdl.handle.net/1942/11400
Link to publication: http://scinet.dost.gov.ph/union/ShowSearchResult.php?s=2&f=&p=&x=&page=&sid=1&id=On+the+Weibull-Gamma+frailty+model%2C+its+infinite+moments%2C+and+its+connection+to+generalized+log-logistic%2C+logistic%2C+Cauchy%2C+and+extreme-value+distributions&Mtype=NONPRINTS
DOI: 10.1016/j.jspi.2010.08.008
ISI #: 000284386500025
ISSN: 0378-3758
Category: A1
Type: Journal Contribution
Validation: ecoom, 2011
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version579.98 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.